Alert archive / West Virginia / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Jul 18, 2012, 9:48 PM EDT for Cabell County, West Virginia. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 9:48 PM EDT (01:48 UTC)
- Expired
- Jul 18, 2012, 11:15 PM EDT
- In force
- 87 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Cabell County, WV
The radar
The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WGUS41 KRLX 190148 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 948 PM EDT WED JUL 18 2012 WVC011-190315- /O.NEW.KRLX.FA.W.0003.120719T0148Z-120719T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CABELL WV- 948 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR... WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HUNTINGTON... * UNTIL 1115 PM EDT * AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH CABELL COUNTY. CABELL 911 HAS REPORTED FLOODING OF THE VIADUCTS. 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN A VERY SHORT PERIOD OF TIME. AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER THE NEXT HOUR. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREETS AROUND HUNTINGTON. THE HIGHEST THREAT AREAS FOR FLOODING ARE THE RAILROAD VIADUCTS AT 1ST...8TH...10TH...16TH AND 20TH STREETS. IN ADDITION...THE RAILROAD VIADUCT AT 14TH STREET WEST MAY FLOOD. FLOODING MAY ALSO BE OCCURRING ALONG 5TH AVENUE BETWEEN 24TH AND 25TH STREETS. && LAT...LON 3841 8247 3843 8240 3841 8239 3839 8246 $$ 30
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 9:08 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 18, 9:08 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 908 PM EDT WED JUL 18 2012 .SYNOPSIS... HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY WITH SCATTERED THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT...WHICH WILL MOVE THROUGH THE AREA LATE FRIDAY NIGHT OR EARLY SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... UPDATED GRIDS TO ACCOUNT FOR THE TIMING OF THE ON GOING CONVECTION. TWEEKED TEMPS A TAD TO MATCH CURRNENT TEMPS. CONVECTION WILL CONTINUE TO DIE DOWN OVERNIGHT TONIGHT. FRONT WILL CONTINUE TO SAG SOUTH AS WELL AND SLOW AS NEXT WAVE FORMS AND MOVES ALONG IT TOMORROW. PREVIOUS DISCUSSION... SLOW MOVING COLD FRONT STILL TO THE NORTH OF THE CWA ACROSS NORTHERN OHIO/IN AT 18Z. THIS FRONT WILL CONTINUE TO SLOWLY SAG SOUTH TONIGHT...BEFORE STALLING OUT JUST TO THE NORTH OR ALONG THE NORTHERN OHIO ZONES. OUT AHEAD OF THE FRONT...HOT...MOIST...UNSTABLE AIR REMAINS IN PLACE...WITH 2500-4000J/KG SBCAPE OBSERVED ACROSS REGION. THIS COMBINED WITH WEAK RIPPLES IN THE FLOW...AS WELL AS A BOUNDARY THAT IS MOVING WEST TO EAST ACROSS THE CWA...HAS TRIGGERED CONVECTION THIS AFTERNOON OVER THE AREA. OVERALL...THERE IS WEAK/LITTLE SHEAR OBSERVED ON AREA SOUNDINGS...AND AS A RESULT...STORMS ARE MAINLY DIURNALLY DRIVEN...AND NO AREAS OF WIDESPREAD ORGANIZATION ARE EXPECTED. AS WITH CONVECTION THIS MORNING...HEAVY RAIN IS ALSO EXPECTED IN THE MOIST ATMOS...WITH PW VALUES OF 1.8 TO OVER 2 INCHES. SMALL HAIL IS POSSIBLE...BUT LARGE HAIL IS NOT TOO LIKELY AS FREEZING LEVEL IS UP AROUND 16-17K FEET. BULK OF CONVECTION WILL DIE OFF LATE TONIGHT WITH THE LOSS OF DAYTIME HEATING. COULD BE SOME FOG DEVELOP TOWARDS DAYBREAK ESPECIALLY IN AREAS THAT RECEIVE RAIN...BUT WILL ALLOW FOR EVE SHIFT TO EVALUATE THIS. ALTHOUGH BULK OF CONVECTION WILL DIE DOWN TONIGHT...DID ELECT TO LEAVE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST DUE TO THE WARM MUGGY ATMOS AND THE FACT THAT MODELS INDICATING SEVERAL WEAK RIPPLES CONTINUING TO MOVE THROUGH FLOW. COLD FRONT WILL BE VERY SLOW TO MOVE INTO CWA TOMORROW. BUT WITH THE HOT...HUMID...UNSTABLE ATMOSPHERE IN PLACE...COMBINED WITH INCREASING WINDS IN THE VERTICAL...EXPECTING MORE SEVERE WEATHER. BULK OF CWA IS IN A SLIGHT RISK FOR SEVERE AGAIN TOMORROW...WITH DAMAGING WINDS THE PRIMARY THREAT. MODELS ARE HINTING AT AN ORGANIZED COMPLEX TOMORROW EVENING AS A UPPER IMPULSE DIGS SOUTHEAST...BUT STILL SOME UNCERTAINTY ON THIS. AT THIS POINT...WITH INCREASED CLOUD COVER EXPECTED...AND WITH APPROACHING FRONT...DID NOT COME UP WITH HEAT ADVISORY CRITERIA FOR THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THOUGH THE BEST OVERALL DYNAMICS REMAIN NORTH OF THE FORECAST AREA THU EVE...LARGE SCALE FORCING FOR ASCENT OVERSPREADS THE AREA AS A VIGOROUS S/W TROUGH DROPS SE-WARD TOWARDS THE AREA. SFC FRONT WILL STILL BE NORTH OF THE FORECAST AREA AND QUASI-STATIONARY AS A SFC LOW PRESSURE RIDES ALONG FRONT TO THE WEST IN RESPONSE TO THE S/W TROUGH. DESPITE THIS...CONVERGENCE ALONG THE NOSE OF STRENGTHENING H850 JET OVER CENTRAL OHIO SHOULD BE ENOUGH TO INITIATE SOME STORMS IN THIS AREA LATE AFTERNOON/EARLY EVE. STORM MOTIONS THEN WOULD TAKE STORMS E/SE-WARD PRIMARILY OVER NORTHERN PART OF FA AND THEREFORE WILL CONTINUE HIGHER POPS IN THIS AREA INITIALLY. SHOWERS/STORMS SHOULD TRANSLATE SOUTHWARD/EASTWARD AS THE EVENING PROGRESSES. POTENTIAL FOR SVR WX EXISTS THU EVE AS MARGINAL SHEAR AROUND 20-25KTS MOVES INTO NORTHERN SECTIONS OF AREA DURING EARLY EVE. WBZ AND FZ HEIGHTS HOWEVER CONTINUE AROUND 14K-15KFT BUT WITH EL/S OF ~45KFT AND ABUNDANT LLVL MOISTURE...AS WITH TODAY...CANNOT RULE OUT SOME LARGE HAIL. DCAPE VALUES HOWEVER PROGGED TO BE LESS VERSUS TODAY/S VALUES...AND SFC-MID-LVL THETA-E DIFFERENCES ONLY AROUND 15C AS OPPOSED TO TODAY/S 25C-28C DIFFS...SO DOWNBURST POTENTIAL NOT QUITE AS HIGH AS TODAY AS WELL. HAVING SAID THAT...THE BEST THREAT FOR STRONG WINDS SHOULD COME ACROSS SE OHIO...AS WITH THE SVR WX THREAT IN GENERAL. HEAVY RAINFALL/DOWNPOURS WITH POTENTIAL FOR SOME LOCALIZED FLOODING WILL ALSO ACCOMPANY SOME STORMS WITH SLOW STORM MOTIONS OF 5-15KTS AND PWATS ONCE AGAIN APPROACHING 2.00 INCHES. BY FRI MORNING THE S/W TROUGH DIGS FURTHER SOUTHWESTWARD WHICH REFORMS/RETROGRADES SFC LOW FURTHER WEST...WHICH IN RESPONSE HANGS THE FRONT UP FROM MAKING ANY REAL PROGRESS SOUTHWARD OVERNIGHT. AS THIS LOW AND S/W TROUGH FINALLY BEGINS MOVING E/NE-WARD FRIDAY DURING THE DAY...EXPECT A LULL IN PRECIP IN THE MORNING HOURS BEFORE MORE STORMS FORM DURING THE AFTERNOON AS AREA REMAINS IN THE WARM SECTOR OF SYSTEM AND H5 AXIS AND BETTER MOISTURE ROTATE THROUGH AREA. POTENTIAL EXISTS AGAIN FOR SOME SVR WX FRIDAY AFTERNOON...PRIMARILY ACROSS WESTERN ZONES...AS MARGINAL 0-6K SHEAR OF AROUND 20-25KTS PUSHES INTO AREA. HEAVY RAINFALL AND SOME LOCALIZED FLASH FLOODING MAY CONTINUE TO BE A CONCERN AS WELL WITH HIGH PWATS...ESPECIALLY FOR LOCATIONS WHICH HAPPEN TO RECEIVE HEAVY RAINFALL THU/THU EVE. OVERNIGHT FRIDAY/SAT AM THE FRONT CONTINUES TO SLOWLY SAG SE-WARD AND SHOULD BE LOCATED SOMEWHERE AROUND THE INTERSTATE 79 CORRIDOR BY 12Z SAT...BRINGING THE BULK OF HEAVIER ORGANIZED PRECIP ACTIVITY TO AN END. DESPITE THIS...SLIGHT CHANCE/LOW CHANCE POPS WILL CONTINUE FOR SAT AFTERNOON EARLY EVE AS LLVL MOISTURE REMAINS TRAPPED AND LLVL LAPSE RATES STEEPEN A BIT. MAXES AND MINS THROUGH THE SHORT TERM LOOK REASONABLE AND HAVE ONLY MADE MINOR TWEAKS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... OPERATIONAL EXTENDED NWP IN GOOD AGREEMENT REGARDING GENERAL FEATURES DURING THIS PERIOD...WITH USUAL DIFFS IN STRENGTH AND PLACEMENT. A RETURN TO A NORTHWEST FLOW PATTERN IS IN STORE FOR THE AREA FOR THE SUN-WED TIME FRAME AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE CENTRAL HIGH PLAINS WITH ANOTHER RIDGE OFF THE SE ATLANTIC SEABOARD AND WEAK TROUGHING OVER NORTHEAST CONUS...RESULTING IN VARIOUS AMPLITUDES OF WNW-NW FLOW ALOFT FOR THE PERIOD. A SLOW WARMING TREND CAN BE EXPECTED THROUGH THE WEEKEND AND MONDAY BUT TEMPS LOOK TO REMAIN JUST SLIGHTLY ABOVE NORMAL WITH READINGS INTO THE UPPER 80S/LOWER 90S. SUNDAY SHOULD REMAIN DRY FOR ALL AREAS EXCEPT THE EASTERN HIGH TERRAIN AS MOISTURE REMAINS GENERALLY SOUTH AND EAST OF AREA. BY MONDAY AND TUESDAY MOISTURE BEGINS TO SURGE BACK NORTHWARD AROUND PERIPHERY OF HIGH TO THE EAST AND APPROACHING COLD FRONT SLATED FOR TUESDAY...WHICH WILL HALT THE WARMING TREND AND BRING SLIGHTLY COOLER TEMPS IN THE MID/UPPER 80S. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE STARTING TO DIE DOWN WITH THE LOSS OF SOME HEATING. STILL LINE OF TSTMS MAINLY BETWEEN HTS-CKB-EKN LINE WILL CONTINUE TO MOVE SE AND EVENTUALLY MOVE THROUGH CRW AND THEN ON TO BKW BETWEEN 00Z AND 02Z THEN MOVE OUT OF THE AREA. EXPECT STRONG WINDS IN VICINITY OF STORMS...AND BRIEF MVFR/IFR CONDITIONS. FOG DEVELOPMENT IS POSSIBLE TONIGHT...IN AREAS THAT RECEIVED RAIN. HOWEVER CLOUDS MAY INHIBIT FOG FORMATION. ANY PATCHY MVFR/IFR FOG THAT DEVELOPS SHOULD LIFT AFTER 13Z FOR A RETURN OF VFR AREA WIDE. HOWEVER...SHOWERS AND STORMS WILL BE ON THE INCREASE AGAIN AFTER 15Z. STRONG WINDS ONCE AGAIN A THREAT...AS COLD FRONT SAGS SOUTH ACROSS THE REGION DURING THE DAY TOMORROW AND WEAK UPPER LEVEL DISTURBANCE MOVES ALONG IT. BRIEF MVFR/IFR POSSIBLE IN AND NEAR TSTMS AND SHOWERS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS AND ANY CATEGORY CHANGES MAY VARY TONIGHT AND TOMORROW. FOG MAY DEVELOP TONIGHT IN AREAS THAT RECEIVE PRECIPITATION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 07/19/12 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H L L L HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H L L L L PKB CONSISTENCY H H H H H H H H H L L L CKB CONSISTENCY H H H H H H H H H L L L AFTER 00Z FRIDAY... MORE WIDESPREAD CONVECTION EXPECTED THURSDAY NIGHT...WITH IFR IN HEAVIER SHOWERS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...50/SL NEAR TERM...JS/SL SHORT TERM...50 LONG TERM...50 AVIATION...JS
Hazardous weather outlook, Jul 18, 9:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 915 PM EDT WED JUL 18 2012 VAZ003-004-WVZ024-027-033>038-046-200115- DICKENSON-BUCHANAN-MINGO-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS- 915 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-WVZ005-006-013>015-025-026-200115- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-LOGAN-BOONE- 915 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-047- 200115- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 915 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 6:22 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 2 ESE LORENTZ 39.00N 80.27W
07/18/2012 M49 MPH UPSHUR WV AWOS
KW22 SITE AT UPSHUR CO REGIONAL AIRPORT.
&&
EVENT NUMBER RLX1200420
NWSpecial weather statement, Jul 18, 6:35 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT WED JUL 18 2012
WVZ009-017-182300-
WIRT WV-WOOD WV-
635 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND WIRT
COUNTIES...
AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ELIZABETH...MOVING SOUTH AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ELIZABETH AROUND 645 PM AND CHERRY AROUND 700
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
163 AND 172 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3926 8134 3917 8130 3914 8133 3913 8129
3907 8126 3906 8127 3898 8122 3894 8127
3893 8143 3894 8145 3893 8147 3892 8151
3921 8157
30Local storm report, Jul 18, 7:03 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BUCKHANNON 38.99N 80.23W
07/18/2012 UPSHUR WV 911 CALL CENTER
MULTIPLE TREES DOWN ON POWER LINES... POWER OUTAGES
THROUGHOUT THE CITY OF BUCKHANNON.
&&
EVENT NUMBER RLX1200421
ARBSpecial weather statement, Jul 18, 7:06 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT WED JUL 18 2012
OHZ086-087-182345-
GALLIA OH-LAWRENCE OH-
706 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GAGE AROUND 715 PM AND CROWN CITY AROUND 745
PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8249 3885 8246 3875 8219 3864 8218
3859 8223 3860 8227 3856 8230 3876 8263
30Special weather statement, Jul 18, 7:08 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT WED JUL 18 2012
WVZ007-008-014-190000-
JACKSON WV-MASON WV-PUTNAM WV-
708 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...
NORTHEASTERN PUTNAM AND WEST CENTRAL JACKSON COUNTIES...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
RACINE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOUNT ALTO AROUND 715 PM...EVANS AROUND 730
PM AND GIVEN AROUND 745 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
126 AND 137 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3894 8182 3868 8162 3860 8188 3886 8200
3889 8193 3888 8190 3890 8185 3893 8184
30Special weather statement, Jul 18, 8:07 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT WED JUL 18 2012
OHZ086-087-WVZ006-007-190045-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
807 PM EDT WED JUL 18 2012
...HEAVY RAINFALL WILL AFFECT NORTH CENTRAL CABELL...NORTHERN
LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES...
AT 801 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAIN WERE ALONG A LINE
FROM 6 MILES SOUTHWEST OF OAK HILL TO 13 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 10 MPH...TRAINING OVER THE SAME
AREAS. 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ASHTON AROUND 830 PM AND GAGE AROUND 845
PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3876 8267 3881 8266 3885 8260 3884 8259
3885 8257 3885 8252 3864 8200 3861 8206
3856 8206 3851 8217 3874 8270
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:51 PM EDT | Special Weather Statement | RLX | Logan | 84 min |
| Jul 19, 10:47 AM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 6 more | 9 hr |
| Jul 19, 2:52 PM EDT | Special Weather Statement | RLX | Cabell | 38 min |
| Jul 19, 2:57 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam | 33 min |
| Jul 19, 3:32 PM EDT | Special Weather Statement | RLX | Boone, Calhoun, Doddridge, Gilmer, Kanawha, Lincoln and 7 more | 58 min |
| Jul 19, 3:54 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 51 min |
| Jul 19, 4:21 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Clay, Fayette, Harrison, Lewis and 8 more | 54 min |
| Jul 19, 5:14 PM EDT | Special Weather Statement | RLX | Barbour, Fayette, Nicholas, Pocahontas, Raleigh, Randolph and 2 more | 46 min |
Nearby
Areal Flood Warnings in West Virginia, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.